MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED POSTERIOR STABILIZED (PS); PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED POSTERIOR STABILIZED (PS); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: persona stemmed tibia catalog # 42532006701 lot # 65071773.Persona articular surface fixed bearing constrained posterior stabilized (cps) catalog # 42512600512 lot # 64127652.Persona all poly patella catalog # 42540000032 lot # 65134407.Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 3007963827-2021-00317, 3007963827-2021-00318, 0002648920-2021-00444.Device evaluated by manufacturer? remains implanted.
 
Event or Problem Description
It was reported patient developed a pulmonary embolism four days post implantation.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported that a morbidly obese patient (bmi > 64) experienced a pulmonary embolism 4 days postop.Procedural related complications are influenced by the 'type of surgery, patients pre-existing comorbid state, and perioperative management.' if a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.After the total knee arthroplasty, the patient was placed on eliquis for dvt/pe prophylaxis.The patient reported missing a dose of eliquis during treatment.The patient was seen in the emergency department with bilateral pes identified.The patient's dose of eliquis was increased, and the patient was discharged without hospital admission and without further complication.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA FEMUR CEMENTED POSTERIOR STABILIZED (PS)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12960402
Report Number3007963827-2021-00316
Device Sequence Number19270338
Product Code JWH
UDI-Device Identifier00889024228771
UDI-Public(01)00889024228771(17)310524(10)65045294
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006401
Device Lot Number65045294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight122 KG